Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 69, NWS Eureka, CA

December 20, 2008

NWS Eureka, CA issued this small craft advisory at Dec 20, 2008, 3:04 AM PST. It took effect at Dec 20, 2008, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 3:04 AM PST (11:04 UTC)
In effect from
Dec 20, 2008, 10:00 PM PST
Expired
Dec 20, 2008, 2:33 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WHUS76 KEKA 201104
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 AM PST SAT DEC 20 2008

PZZ470-201915-
/O.UPG.KEKA.GL.A.0011.081221T0200Z-081221T2000Z/
/O.NEW.KEKA.GL.W.0041.081221T0200Z-081221T2100Z/
/O.NEW.KEKA.SW.Y.0079.081221T0200Z-081221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
304 AM PST SAT DEC 20 2008

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
THIS EVENING TO 1 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD
FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE
POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT.
WINDS WILL SHIFT TO THE WEST NORTHWEST LATE TONIGHT AFTER THE
FRONT PASSES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-201915-
/O.UPG.KEKA.GL.A.0011.081221T1000Z-081222T0200Z/
/O.NEW.KEKA.GL.W.0041.081221T1000Z-081221T2100Z/
/O.NEW.KEKA.SW.Y.0079.081221T1000Z-081221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
304 AM PST SAT DEC 20 2008

...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM TO
1 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
2 AM TO 1 PM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD
FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE
POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT. WINDS
WILL SHIFT TO THE WEST NORTHWEST LATE TONIGHT AFTER THE FRONT
PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-201915-
/O.NEW.KEKA.SC.Y.0069.081221T0600Z-081222T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
304 AM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 PM
THIS EVENING TO 4 PM PST SUNDAY.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD
FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 30 KT ARE
POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 7 FT.
WINDS WILL SHIFT TO THE WEST NORTHWEST LATE TONIGHT AFTER THE
FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
250 
WHUS76 KEKA 201355 AAA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
555 AM PST SAT DEC 20 2008

...CORRECTED DISCUSSION OF WINDS AFTER FRONT PASSES...

PZZ470-202200-
/O.CON.KEKA.GL.W.0041.081221T0200Z-081221T2100Z/
/O.CON.KEKA.SW.Y.0079.081221T0200Z-081221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
555 AM PST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 PM THIS EVENING TO 1 PM PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT FROM 6 PM THIS EVENING TO 1 PM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD
FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE
POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT.
WINDS WILL SHIFT TO THE WEST NORTHWEST SUNDAY AFTERNOON AFTER THE
FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-202200-
/O.CON.KEKA.GL.W.0041.081221T1000Z-081221T2100Z/
/O.CON.KEKA.SW.Y.0079.081221T1000Z-081221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
555 AM PST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 AM TO 1 PM PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 AM TO 1 PM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD
FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 40 KT ARE
POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 8 FT.
WINDS WILL SHIFT TO THE WEST NORTHWEST SUNDAY AFTERNOON AFTER THE
FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-202200-
/O.CON.KEKA.SC.Y.0069.081221T0600Z-081222T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
555 AM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST SUNDAY. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF A COLD
FRONT APPROACHING THE AREA. LOCAL GUSTS IN EXCESS OF 30 KT ARE
POSSIBLE WITH THIS SYSTEM...WITH WIND WAVES PEAKING NEAR 7 FT.
WINDS WILL SHIFT TO THE WEST NORTHWEST SUNDAY AFTERNOON AFTER THE
FRONT PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
223 
WHUS76 KEKA 202233
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PST SAT DEC 20 2008


PZZ475-211130-
/O.NEW.KEKA.SI.Y.0083.081221T0200Z-081223T1000Z/
/O.CAN.KEKA.SC.Y.0069.081221T0600Z-081222T0000Z/
/O.EXB.KEKA.SW.Y.0079.081221T1400Z-081222T1400Z/
/O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 PM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS
EVENING TO 2 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
SUNDAY TO 6 AM PST MONDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
2 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST MONDAY. IN ADDITION...A
HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-211130-
/O.EXT.KEKA.GL.W.0041.081221T0200Z-081221T2000Z/
/O.EXT.KEKA.SW.Y.0079.081221T0200Z-081222T1400Z/
/O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 PM PST SAT DEC 20 2008

...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
6 PM THIS EVENING TO 6 AM PST MONDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 6 PM
THIS EVENING TO 12 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PST MONDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-211130-
/O.EXT.KEKA.GL.W.0041.081221T1000Z-081221T2000Z/
/O.EXT.KEKA.SW.Y.0079.081221T1000Z-081222T1400Z/
/O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
233 PM PST SAT DEC 20 2008

...GALE WARNING NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
2 AM SUNDAY TO 6 AM PST MONDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 2 AM TO
12 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT FROM 2 AM SUNDAY TO 6 AM PST MONDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-211130-
/O.NEW.KEKA.SI.Y.0083.081221T0900Z-081222T0000Z/
/O.EXB.KEKA.SW.Y.0079.081221T1400Z-081222T1400Z/
/O.NEW.KEKA.SE.A.0012.081222T1400Z-081223T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
233 PM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 4 PM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
SUNDAY TO 6 AM PST MONDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 6 AM SUNDAY TO 6 AM PST MONDAY. IN ADDITION...A HAZARDOUS
SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 4:00 PM PST, 11 hours 4 minutes earlier.

Area forecast discussion, Dec 19, 4:00 PM PST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST FRI DEC 19 2008

.SYNOPSIS...SHOWERS WILL CONTINUE TO DIMINISH TONIGHT AS THE FIRST
IN A SERIES OF STORMS EXITS THE REGION. ANOTHER SYSTEM WILL CROSS
THE PACIFIC NORTHWEST ON SATURDAY...BRINGING ADDITIONAL RAIN AND
SNOW ALONG WITH GUSTY SOUTH WINDS TO THE AREA LATE SATURDAY THROUGH
SUNDAY. A THIRD STORM IS FORECAST TO AFFECT THE REGION TUESDAY...AND
IS LIKELY TO AFFECT HOLIDAY TRAVEL WITH RAIN...SNOW AND BLUSTERY
WINDS.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY...A RELATIVE LULL IN THE
WEATHER PATTERN WILL CONTINUE TONIGHT AND INTO EARLY SATURDAY. A FEW
HIGH CLOUDS IN ADVANCE OF THE NEXT SYSTEM WILL SPILL OVER THE REGION
TONIGHT...BUT WILL NOT PREVENT A COLDER NIGHT WITH MOST LOCATIONS
FALLING TO AROUND FREEZING OR BELOW. THE NEXT WEATHER
EVENT...CURRENTLY TAKING SHAPE IN THE GULF OF ALASKA...WILL
INTENSIFY TOMORROW WITH MID LEVEL MOISTURE OVERRUNNING AN
APPROACHING WARM FRONT. THUS...CLOUDS WILL INCREASE DURING THE DAY
WITH LIGHT STRATIFORM PRECIPITATION DEVELOPING MAINLY ALONG THE
COAST NORTH OF THE CAPE DURING THE AFTERNOON. IF PRECIPITATION MAKES
IT FAR ENOUGH EAST TO IMPACT TRINITY COUNTY LATE SATURDAY...SOME
LIGHT SNOW IS POSSIBLE ON THE VALLEY FLOORS BUT WE ARE NOT EXPECTING
ANY ACCUMULATION. SNOW LEVELS SHOULD RECOVER TO AT LEAST 4000 TO
4500 FEET BY THE TIME PRECIPITATION BECOMES HEAVIER ON SUNDAY...WITH
MODEL FORECAST SOUNDINGS OVER TRINITY COUNTY ALSO SUPPORTING ONLY
RAIN ALONG THE VALLEY BOTTOMS. IN FACT...SNOW LEVELS MAY REACH 6000
FEET DEPENDING ON HOW MUCH WARM AIR ADVECTION OCCURS AHEAD OF THE
COLD FRONT BUT THIS IS STILL A MATTER OF UNCERTAINTY. IN ANY
EVENT...SOUTHERLY WINDS WILL INCREASE SATURDAY NIGHT THROUGH EARLY
SUNDAY IN ADVANCE OF THE COLD FRONT WITH SUSTAINED WINDS OF 25 TO 35
MPH ALONG THE COAST NORTH OF THE CAPE. SOME GUSTS MAY REACH 50 MPH
ALONG EXPOSED COASTAL HEADLANDS AND ALSO OVER THE RIDGES DURING
THIS TIME FRAME. SNOW LEVELS WILL FALL BACK TO THE 2000 TO 3000 FOOT
RANGE SUNDAY NIGHT INTO EARLY MONDAY BUT PRECIPITATION WILL BECOME
LESS ORGANIZED BY THEN. STILL...SOME ACCUMULATING SNOWS ARE
POSSIBLE. CURRENT PRECIPITATION ESTIMATES FOR THE ENTIRE EVENT RANGE
FROM ABOUT ONE HALF INCH IN SOUTHERN MENDOCINO COUNTY TO A COUPLE OF
INCHES IN DEL NORTE COUNTY. BURGER

.LONG TERM...MONDAY EVENING THROUGH FRIDAY...SHOWERS WILL DISSIPATE
THROUGH THE DAY MON BEFORE ANOTHER STORM SYSTEM APPROACHES THE
REGION. IN ADDITION TO RAIN...THIS STORM WILL PRODUCE STRONG SOUTH
WINDS ACROSS MUCH OF THE CWA TUE NIGHT AND WED. MODELS REMAIN IN
FAIR AGREEMENT WITH THE SYNOPTIC PATTERN BUT BEGIN TO DIVERGE BY
WED. THE GFS AND ECMWF PUSH THE TROUGH AXIS ACROSS THE REGION WED
WHILE GEFS AND CANADIAN MODELS SUGGEST A SLOWER PROGRESSION MOVING
THE TROUGH AXIS ACROSS THE REGION THU. DECIDED TO TREND TOWARDS
SLOWER GEFS IN KEEPING LIKELY POPS THROUGH THU BEFORE TAPERING OFF
TO SCT SHOWERS FRI. LATEST MODEL RUNS DO NOT SHOW THE TROPICAL
MOISTURE FEEDING INTO REGION AHEAD OF THE SYSTEM. THIS LEADS TO
LOWER MODEL QPF TOTALS FOR NEXT WEEK...1-3 INCHES INSTEAD OF 3-5 AS
SHOWN IN PREVIOUS RUNS. BC
&&

.AVIATION...SATELLITE AND RADAR IMAGERY SHOWED CLOUDS AND A FEW
SHOWERS MOVING ACROSS THE AREA THIS AFTERNOON. TREND HAS BEEN
FOR SHOWER ACTIVITY TO DECREASE IN COVERAGE AND INTENSITY. THIS
TREND SHOULD CONTINUE THROUGH EVENING...WITH ONLY AN ISOLATED LIGHT
SHOWER OR TWO OVER THE COASTAL WATERS AND NEAR THE OREGON BORDER BY
DAYBREAK SAT. CEILINGS HAVE BEEN MOSTLY VFR AT REPORTING METAR
SITES...BRIEFLY FALLING TO MVFR IN SHOWERS. THUS EXPECTING
VFR CONDITIONS TO PREVAIL TONIGHT AS THE SHOWER ACTIVITY DECREASES.
LIGHT WINDS AND PARTIAL CLEARING WILL ALLOW FOR PATCHES OF IFR CONDS
IN FOG AND LOW CLOUD LATE TONIGHT/EARLY SAT MORNING IN VALLEYS. DJB
&&

.MARINE...SEAS WILL CONTINUE TO SUBSIDE TONIGHT THROUGH SATURDAY
...THEN INCREASE TO ADVISORY LEVEL AGAIN SAT NIGHT AND SUNDAY IN
RESPONSE TO STRONG SOUTH WINDS. WIND WAVES WILL BE THE LARGEST
COMPONENT OF THE SEA STATE SAT NIGHT AND SUN...BEFORE ANOTHER WNW
SWELL HITS SUN NIGHT INTO MONDAY. ENP HAS BEEN OVERDONE ON SWELL
HEIGHTS COMPARED TO BUOY OBSERVATIONS ACROSS THE INNER WATERS. THUS
WILL UNDERCUT SWELL HEIGHTS BY 5-7 FT. BIGGER WAVE EVENT MAY BE IN
STORE AROUND MID WEEK...WITH SWELL UP TO 25 KT POSSIBLE. WAVE
GENERATION REGION LOOKS IFFY RIGHT NOW AND WAVE PERIODS SEEM TOO
SHORT...AROUND 13 SECONDS. PLUS...SMALL CHANGES IN THE GFS WIND
FIELD WILL MAKE FOR HUGE ERRORS IN SWELL HEIGHTS. UNDERCUT ENP WAVE
HEIGHTS ON WED BY 5 TO 7 FT AS WELL. GALE FORCE WINDS ARE EXPECTED
TO DEVELOP ACROSS THE NORTHERN WATERS SAT NGT AND SUN. 12Z/18Z NAM12
SHOWED A STRONG RIBBON OF SOUTHERLY WINDS DEVELOPING IN THE
WARM/STABLE SECTOR SAT NIGHT/SUN AS A MODERATELY STRONG COLD FRONT
APPROACHES. DID EXTEND THE GALE WATCH TO THE INNER NORTHERN WATERS
FROM CAPE MENDOCINO TO PT ST GEORGE. THOUGH THERE WILL BE STRONG
GALE FORCE WINDS AROUND CAPE MENDOCINO...LEFT HIGH END SMALL CRAFT
ADVISORY LEVEL WINDS FOR THE SOUTHERN WATERS. DJB
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WATCH FOR PZZ450-470 FROM SAT EVENING THROUGH SUN.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:04 AM PSTGale WarningEKA33 hr
Dec 20, 3:04 AM PSTSmall Craft Advisory for Hazardous SeasEKA57 hr
Dec 20, 4:40 AM PSTWinter Weather AdvisoryEKA59 hr
Dec 20, 2:33 PM PSTHazardous Seas WatchEKA13 hr
Dec 20, 2:33 PM PSTSmall Craft Advisory for WindsEKA49 hr

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.